MAUDE Adverse Event Report: CORDIS US CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451543V0
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, by the purchasing department, a 5f 65cm tempo diagnostic catheter was used in a patient and the product "broke".The damage was described as frayed, split torn during use in the patient.The device broke off at the base during rotation of the catheter after a few attempts, trying to steer the catheter.Another product with the same lot was taken and it broke again.A third product was then taken which did not break.There was no reported patient injury.The intended procedure was reported as iliac- side branch, probing of the vessel of the left internal carotid artery (ica).The product was stored and handled according to the instructions for use (ifu).There was no device damage noticed prior to opening the package or difficulty removing the device from the sterile packaging.There was severe lesion calcification and tortuosity.The devices were discarded and will not be returned.
 
Additional Manufacturer Narrative
As reported, by the purchasing department, a 5f 65cm tempo diagnostic catheter was used in a patient and the product "broke".The damage was described as frayed, split torn during use in the patient.The device broke off at the base during rotation of the catheter after a few attempts, trying to steer the catheter.Another product with the same lot was taken and it broke again.A third product was then taken which did not break.There was no reported patient injury.The intended procedure was reported as iliac- side branch, probing of the vessel of the left internal carotid artery (ica).The product was stored and handled according to the instructions for use (ifu).There was no device damage noticed prior to opening the package or difficulty removing the device from the sterile packaging.There was severe lesion calcification and tortuosity.The devices were discarded and will not be returned.Without the return of the devices or images for analysis, the reported customer event ¿brite tip/distal tip-frayed/split/torn¿ could not be confirmed for either device.Procedural or handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventive or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19684967
Report Number9616099-2024-00224
Device Sequence Number16916573
Product Code DQO
UDI-Device Identifier10705032008679
UDI-Public(01)10705032008679(17)270131(10)18289859
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451543V0
Device Lot Number18289859
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer07/15/2024
08/28/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date07/15/2024
08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATH TEMPO 5F C2 65CM
Patient SexUnknown